For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Pills make him sleep Go to previous topic Go to next topic Go to higher level

By Lynnie2 On 2017.07.31 12:18
Does anyone have the same problem with their PWP as I do?
The Sinemet that is given for the PD makes him sleep about an hour after he takes them.
I give him 2 at 7 a.m. or 7:30 and his other pills such as heart and warfarin. He has a drooling problem too and the salvia builds up at night so he has to get rid of it before he is able to swallow the pills.
I also give him more Sinemet during the day but they also make him sleepy.
If I ever want to take him to the restaurant without him falling to sleep in his food I have to give it to him later or not at all.
He also has AF so I don't know if another kind of pill could be substituted for the PD pills, but I doubt it.
This morning he got up and took his PD pills and heart pill but fell asleep in the chair with his head bent over before he got his other pills taken.
I finally got him to go back to bed but it is very frustrating and I can't force the pills on him or he gets upset.
After he got up he had no problem taking the pills that weren't taken earlier.
I have to get him ready for a Day Away Program one day a week and I just am on pins and needles that he'll take the pills. I have to get his breakfast in him and get him dressed or I wouldn't be able to get him going later to leave for the 30 minute trip.
As a caregiver this seems to be the most challenge I have lately besides the numerous other things during the day, but does anyone have a suggestion as what I can do to make my life easier with the pills?

By lurkingforacure On 2017.07.31 21:42
We found that splitting the dose and time in half helped a lot with the sleepiness....but giving pills every two hours is very difficult and makes eating almost next to impossible. We stuck with that regime for awhile years but it was really hard, and in time the half dose just wasn't enough to alleviate symptoms, so we went back to the regular dose and four hours apart. My husband sleeps a lot anyway so I don't think the two hour regime was helping that much anyway the last couple of years. Everyone is different, though, so you might ask your neuro if giving a split dose more frequently might help your husband with this. Hope this helps.

By Lynnie2 On 2017.08.01 18:06
Thanks for the input about splitting the pills however we already tried it and he was sleeping even more.
It was also a hassle giving every 2 hours and now he bulks at the amount of times I give the pills to him.
I wish there was another pills that did the same but didn't act like a sleeping pill.
It is now 6 p.m. and it's supper time, but he went to bed around 5:30 so his supper is going to be late again.
Last night I ate my meal by myself rather than waiting around for him to be alert enough to eat.
I don't know if it's the progression of the disease as these pills didn't used to react this way.
Life isn't fun anymore as you already know I am sure.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you